Alert archive / Maryland / Special Weather Statements in 2011
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 19, 2011, 9:27 PM EDT for 4 counties in Maryland; Kent County, Sussex County, Delaware. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2011, 9:27 PM EDT (01:27 UTC)
- Expired
- Jul 19, 2011, 11:00 PM EDT
- In force
- 93 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Kent County, DE, Sussex County, DE, Caroline County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD
The radar
The Dover AFB radar (KDOX), 45 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 732 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
369
WWUS81 KPHI 200127
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
927 PM EDT TUE JUL 19 2011
DEZ002>004-MDZ012-015-019-020-200300-
CAROLINE MD-DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT MD-KENT DE-
QUEEN ANNE'S MD-TALBOT MD-
927 PM EDT TUE JUL 19 2011
...THUNDERSTORMS EXPECTED THROUGH THE LATE EVENING HOURS...
AN AREA OF SHOWERS AND THUNDERSTORMS WILL BE MOVING ACROSS THE AREA
FROM NORTH TO SOUTH DURING THE LATE EVENING HOURS. SOME
THUNDERSTORMS WILL PRODUCE HEAVY RAIN...GUSTY WINDS...AND LIGHTNING.
PONDING OF WATER CAN BE EXPECTED ON ROADWAYS IN THE HEAVIER BANDS OF
RAIN.
HOT WEATHER WILL RETURN ON WEDNESDAY...WITH THE HIGHEST TEMPERATURES
EXPECTED ON FRIDAY.
LAT...LON 3846 7570 3869 7583 3856 7604 3873 7625
3867 7636 3887 7625 3882 7621 3883 7620
3894 7624 3884 7638 3886 7639 3905 7631
3900 7618 3916 7628 3934 7617 3932 7543
3880 7508 3846 7503 3844 7505
$$
JJMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 19, 8:30 PM EDT, 57 minutes earlier.
Area forecast discussion, Jul 19, 8:30 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
830 PM EDT TUE JUL 19 2011
.SYNOPSIS...
A VERY WEAK FRONTAL BOUNDARY FROM THE NORTH WAS DROPPING THROUGH
OUR REGION EARLY THIS EVENING. THE FRONT IS EXPECTED TO STALL TONIGHT
BEFORE RETURNING TO THE NORTH ON WEDNESDAY. A VERY HOT AND HUMID
AIR MASS FROM THE WEST IS FORECAST TO BUILD INTO EASTERN
PENNSYLVANIA, NORTHEASTERN MARYLAND, DELAWARE AND NEW JERSEY FOR
THURSDAY AND FRIDAY AND IT SHOULD REMAIN INTO THE WEEKEND. ANOTHER
FRONTAL BOUNDARY FROM THE NORTHWEST MAY ARRIVE ON MONDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE BACKDOOR FRONTAL BOUNDARY WITH AN ADDED BOOST FROM A SEA
BREEZE FRONT THE INTO THE 90S MAX TEMPS AND EXIT REGION OF THE
H2.5 JET ALL HELPED TRIGGER SOME STRONG TO SEVERE THUNDERSTORMS IN
THE SOUTHERN PART OF OUR CWA. THE AMOUNT OF AVAILABLE INSTABILITY
IS GETTING REDUCED QUICKLY AND WHAT SEVERE STORMS THAT ARE LEFT
ARE GOING TO HAVE A HARD TIME MAINTAINING THEMSELVES THE REST OF
THE EVENING. SO POPS WILL BE TRAILED DOWNWARD THE REST OF THE
NIGHT. WE ADDED PATCHY FOG WHERE HEAVIER RAIN HAS ALREADY FALLEN.
ONE BENEFIT OF THE THUNDER IS THAT THEY HAVE DROPPED TEMPERATURES.
SOME PLACES HAD THEIR MINS OF THE DAY THIS EVENING. WE HAVE
ADJUSTED MIN TEMPS DOWNWARD.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
THE MAIN FORECAST ISSUE FOR THE PERIOD FROM WEDNESDAY THROUGH
FRIDAY IS THE INCREASING HEAT AND HUMIDITY. THE EXTENSIVE MID AND
UPPER LEVEL RIDGE IN THE MIDDLE PART OF THE COUNTRY THIS AFTERNOON
SHOULD FLATTEN A BIT AS IT BUILDS EASTWARD.
FOR WEDNESDAY AFTERNOON, 850 HPA TEMPERATURES ARE FORECAST TO BE
IN THE +18C TO +20C RANGE OVER OUR REGION. FOR THURSDAY, A PUSH OF
HOT AIR IS ANTICIPATED TO WORK ITS WAY ACROSS NEW YORK STATE AND
INTO NEW ENGLAND WITH 850 HPA TEMPERATURES INCREASING TO ABOUT
+21C TO +23C OVER OUR REGION. THE WARMER TEMPERATURES WILL BE
ACROSS THE NORTH. FOR FRIDAY, THE HOT AIR WILL SINK SOUTHWARD AND
OVER OUR REGION WITH AFTERNOON 850 HPA TEMPERATURES MAINLY IN THE
+22C TO +24C RANGE.
AT THE SURFACE, MAXIMUM TEMPERATURES SHOULD BE IN THE LOWER AND
MIDDLE 90S ON WEDNESDAY, IN THE MIDDLE AND UPPER 90S ON THURSDAY
AND AROUND 100 ON FRIDAY, WITH READINGS ABOUT 5 TO 7 DEGREES LOWER
IN THE ELEVATED TERRAIN. DEW POINT TEMPERATURES ARE FORECAST TO BE
MAINLY IN THE UPPER 60S AND LOWER 70S.
LITTLE RELIEF IS EXPECTED DURING THE NIGHTTIME HOURS WITH LOWS
MAINLY IN THE 70S. IT IS POSSIBLE THAT THE OVERNIGHT LOW IN
PHILADELPHIA ON THURSDAY NIGHT MAY BE IN THE LOWER 80S.
BASED ON THE LATEST GUIDANCE, OUR URBAN CORRIDOR FROM TRENTON TO
PHILADELPHIA AND CAMDEN TO WILMINGTON WILL EXPERIENCE HEAT INDEX
VALUES AROUND 100 ON WEDNESDAY AFTERNOON, 101 TO 105 ON THURSDAY
AFTERNOON AND 106 TO 110 ON FRIDAY AFTERNOON. FOR NOW WE HAVE
SIMPLY ISSUED AN EXCESSIVE HEAT WARNING FOR THAT AREA FROM
WEDNESDAY AFTERNOON THOUGH THURSDAY EVENING WITH THE EXPECTATION
OF EVENTUALLY EXTENDING IT. FOR OUR REMAINING AREAS WHICH HAVE
SLIGHTLY DIFFERENT CRITERIA, WE MAY NEED AND ADVISORY FOR THURSDAY
AFTERNOON AND A WARNING OR ADVISORY FOR FRIDAY. HOWEVER, THOSE
DECISIONS WILL BE MADE ON WEDNESDAY.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
DANGEROUS HEAT REMAINS IN STORE FOR SATURDAY WITH SOME
UNCERTAINTY ABOUT HOW HOT IT WILL REMAIN ON SUNDAY AND MONDAY
BEFORE A LIKELY STRONGER COLD FRONT IS FORECAST TO MOVE THROUGH
THE NORTHEAST.
THERE REMAINS UNFORTUNATELY STRONG MODEL CONSENSUS ABOUT YET
ANOTHER DANGEROUSLY HOT DAY ON SATURDAY ACROSS OUR CWA. THE ONLY
TINY CONSOLATION IS THAT MAX TEMPS SHOULD BE 1 TO 2 DEGREES LOWER
THAN FRIDAY BECAUSE THE CORE OF THE MIDWEST HEAT WILL BE OFFSHORE
BY THEN. THE MODELS LINGER A LEE SIDE TROF THAT SHOULD BE A FOCUS
FOR ISOLATED CONVECTION ON SATURDAY AFTERNOON AND EVENING.
ONCE WE GET TO SUNDAY THE UNCERTAINTY RETURNS WITH THE GFS AND
ECMWF FLIPPING AS TO WHETHER A BACKDOOR WILL MAKE IT INTO OUR CWA
AND IF IT DOES HOW MUCH DOES IT COOL US. BOTH MODELS FLIPPED FROM
THEIR 00Z SOUNDING RUNS WITH NOW THE CAN GGEM FORECASTING MORE OF
A BACKDOOR AND THE UKMET FORECASTING LESS OF ONE. THE EUROPEAN
ENSEMBLE RUN WILL NOT BE AVAILABLE BY THE TIME THE FORECAST IS
ISSUED. BUT THE GFS ENSEMBLE MEAN IS ABOUT A DEGREE OR TWO COOLER
AT 850MB THAN THE OPERATIONAL MODEL. GIVEN HOW TODAY'S BACKDOOR
DID NOTHING TO COOL US OFF (WHEN A FEW DAYS OUT THERE WERE STAT
GUIDANCE FORECAST HIGHS IN THE UPPER 80S), WE HAVE OPTED TO
CONTINUE TO FORECAST MAX TEMPS TOWARD THE HIGH END OF THE GFS
ENSEMBLE GUIDANCE RANGE.
OUTSIDE OF THE ECMWF, THERE IS BETTER CONSENSUS FOR A FRONT DOOR
COLD FRONTAL PASSAGE MONDAY OR MONDAY NIGHT WITH A COOLER AND
DRIER AIR MASS TO FOLLOW FOR THE MIDDLE OF NEXT WEEK. THE HIGHEST
POPS FOR THE LONG TERM ARE BEING PLACED ON MONDAY AFTERNOON AND
EARLY EVENING PRECEDING THE CFP. WE KEPT TUESDAY DRY FOR NOW, BUT
THE LONG WAVE TROF IS YET TO PASS. WE MIGHT HAVE TO ADD POPS IF
EITHER THE FRONT IS SLOWER, OR IF THE TROF BECOMES SHARPER.
&&
.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
THE COMBINATION OF A SEA BREEZE FRONT AND THE STALLING BACK DOOR
FRONT IGNITED SCATTERED THUNDERSTORMS ACROSS THE AREA. AT MOST TAF
SITES FOR THE FIRST COUPLE OF HOURS IN THE NEW TAFS WE CARRIED THE
MENTION OF THUNDER AS ITS EITHER ONGOING OR FAIRLY CLOSE TO THE
TERMINALS. THE WORST, IFR, CONDITIONS ARE EXPECTED TO OCCUR IN
THE SOUTHEASTERN NJ AIRPORTS AND AT OUR KACY AND KMIV TERMINALS FOR
THE NEXT COUPLE OF HOURS.
THEN OVERNIGHT CLOUDS ARE FORECAST TO DISSIPATE AND WINDS BECOME
LIGHT AND VARIABLE. MVFR TO IFR CONDITIONS WERE FORECAST IN HAZE
AND FOG TOWARD MORNING WITH IFR CONDITIONS WHERE HEAVY RAIN HAS
ALREADY OCCURRED. SOME FINE TUNING OF THE RESTRICTIONS MAY BE
NEEDED BASED ON THE OUTCOME OF THE TSRAS THIS EVENING.
VFR VSBY CONDITIONS SHOULD RETURN BY AROUND 13Z OR 14Z ON
WEDNESDAY MORNING. ON WEDNESDAY, A STRONGER CAP OR LID ON POSSIBLE
TSRAS IS EXPECTED TO BE IN PLACE THAN TODAY. THUS ANY TSRAS SHOULD
BE FAIRLY ISOLATED AND NONE ARE FORECAST AT THE TERMINALS DUE TO
THE EXPECTED SMALL AREAL COVERAGE.
THE FRONTAL BOUNDARY ITSELF SHOULD DISSIPATE, SO WINDS WHICH MIGHT
START LIGHT FROM THE EAST ON WEDNESDAY MORNING SHOULD SLOWLY WORK
ITS WAY TO THE SOUTHEAST AND SOUTH DURING THE AFTERNOON. A SEA
BREEZE FRONT SHOULD FORM PASS TO THE WEST OF KACY DURING THE
AFTERNOON.
OUTLOOK...
A LEE SIDE THERMAL TROUGH IS FORECAST TO DEVELOP ALONG THE COAST
THURSDAY AND INTO SATURDAY...AS THE AIRMASS WILL BECOME VERY HOT
AND EVEN MORE HUMID. VISIBILITIES MAY BE DEGRADED BY HAZE
WEDNESDAY NIGHT INTO THE WEEKEND...ESPECIALLY SLANT VISIBILITIES.
AFTERNOON TEMPERATURES REACHING 95 TO 100 WILL LEAD TO DENSITY
ALTITUDE IMPLICATIONS.
&&
.MARINE...
BOATING CONDITIONS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY CRITERIA TONIGHT AND INTO THE WEEKEND. HOWEVER...WINDS
AND WAVES MAY ELEVATE A BIT LATE THURSDAY AND THURSDAY NIGHT AS
THE GRADIENT TIGHTENS SLIGHTLY.
THE WEAK FRONT OVER SOUTHERN PORTIONS OF OUR AREA THIS AFTERNOON
AND THIS EVENING...OR JUST TO THE SOUTH...WILL DISSIPATE AS WEAK
HIGH PRESSURE TAKES OVER TONIGHT AND WEDNESDAY. THEN...AS THE LOW-
LEVEL WIND FIELD INCREASES IN RESPONSE TO A DEVELOPING LEE SIDE
COASTAL TROUGH THURSDAY... WINDS AND WAVES MAY INCREASE SLIGHTLY.
THEY SHOULD STILL REMAIN BELOW ADVISORY CRITERIA THOUGH...AND THE
HIGHER RESPONSE WILL LIKELY BE MAINLY OFFSHORE INTO THURSDAY
NIGHT. HOWEVER...WITH HOTTER TEMPERATURES AND A STRONG LAND-WATER
TEMPERATURE CONTRAST, WINDS AT THE COAST AND NEAR
SHORE...INCLUDING INLETS...MAY ALSO BE A BIT GUSTY NEAR THE SEA /
BAY BREEZE REGIMES DURING THE AFTERNOONS WEDNESDAY THROUGH
SATURDAY. A WEAK BACKDOOR COLD FRONT MAY DROP SOUTHWARD INTO OR
THROUGH OUR AREA SATURDAY NIGHT OR EARLY SUNDAY.
&&
.CLIMATE...
BELOW ARE RECORD HIGH MAXIMUM AND (WHERE AVAILABLE) MINIMUM
TEMPERATURES FOR JULY 21ST, 22ND, AND 23RD.
PHL...103(1930) / 78(1930,1934,1977,1991,1994)
100(1926,1955,1957) / 79(1926)
99(1978,1991) / 80(1978)
ABE...101(1930,1980) / 75(1980)
101(1926) / 76(1994)
99(1955) / 77(1978)
ILG...102(1930,1957) / 78(1896)
101(1957) / 78(1972)
99(1991) / 78(1972)
ACY...102(1930) / 77(1991)
98(1998) / 78(1952)
100(1991) / 80(1952)
MPO...92(1980,1991) / 70(1949)
93(1955) / 68(1949)
91(1955) / 70(1978,2003)
RDG...102(1926) / 77(1940)
101(1926) / 75(1940,1949)
99(1955) / 75(1972,1991)
TTN...101(1930) / NA
101(1926) / NA
99(1987,1991) / NA
GED...101(1957) / NA
101(1977) / NA
101(1952) / NA
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING FROM NOON WEDNESDAY TO 8 PM EDT
THURSDAY FOR PAZ067>071.
NJ...EXCESSIVE HEAT WARNING FROM NOON WEDNESDAY TO 8 PM EDT
THURSDAY FOR NJZ015-017>019.
DE...EXCESSIVE HEAT WARNING FROM NOON WEDNESDAY TO 8 PM EDT
THURSDAY FOR DEZ001.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...IOVINO
NEAR TERM...GIGI/IOVINO
SHORT TERM...IOVINO
LONG TERM...GIGI/MORROW/ROBERTSON
AVIATION...GIGI/
MARINE.../
CLIMATE...DELISIHazardous weather outlook, Jul 19, 6:44 PM EDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 644 PM EDT TUE JUL 19 2011 NJZ001-007>010-012>014-016-020>027-PAZ054-055-060>062-202245- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 644 PM EDT TUE JUL 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ015-017>019-PAZ067>071-202245- MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-MONTGOMERY- BUCKS-DELAWARE-PHILADELPHIA- 644 PM EDT TUE JUL 19 2011 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON WEDNESDAY TO 8 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ008-012-015-019-020-202245- KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE- 644 PM EDT TUE JUL 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE AND NORTHEAST MARYLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-202245- NEW CASTLE- 644 PM EDT TUE JUL 19 2011 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON WEDNESDAY TO 8 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>453-202245- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- 644 PM EDT TUE JUL 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-454-455-202245- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 644 PM EDT TUE JUL 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 19, 4:58 PM EDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
458 PM EDT TUE JUL 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG LEWES 38.78N 75.15W
07/19/2011 SUSSEX DE 911 CALL CENTER
TREE DOWN NEAR LEWES
0330 PM TSTM WND DMG ESE VIOLA 39.04N 75.57W
07/19/2011 KENT DE 911 CALL CENTER
TREE DOWN AT INTERSECTION OF CANTERBERRY RD AND ANDREWS
LAKE RD
0345 PM TSTM WND DMG HARRINGTON 38.92N 75.57W
07/19/2011 KENT DE 911 CALL CENTER
TREE DOWN IN HARRINGTON
0400 PM TSTM WND DMG FENWICK ISLAND 38.46N 75.05W
07/19/2011 SUSSEX DE 911 CALL CENTER
TREE DOWN NEAR FENWICK ISLAND
&&
EVENT NUMBER PHI1100385 PHI1100383 PHI1100384 PHI1100386
ROBERTSONSpecial weather statement, Jul 19, 6:00 PM EDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
600 PM EDT TUE JUL 19 2011
DEZ001-NJZ016>020-022-025-027-PAZ067-070-071-192330-
ATLANTIC NJ-CAMDEN NJ-CHESTER PA-COASTAL ATLANTIC NJ-DELAWARE PA-
GLOUCESTER NJ-NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-
PHILADELPHIA PA-SALEM NJ-SOUTHEASTERN BURLINGTON NJ-
600 PM EDT TUE JUL 19 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
ATLANTIC...BURLINGTON...CAMDEN...CHESTER...DELAWARE...GLOUCESTER...NE
W CASTLE...OCEAN...PHILADELPHIA AND SALEM COUNTIES...
AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
COUPLE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 26 MILES
SOUTHEAST OF CAMDEN TO 9 MILES SOUTH OF CAMDEN TO 5 MILES SOUTHEAST
OF WEST CHESTER...MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORMS WILL
BE NEAR WEST DEPTFORD...ATSION AROUND 615 PM...WENONAH...CHELSEA
AROUND 630 PM...CHESILHURST...UPLAND AROUND 645
PM...SICKLERVILLE...TRAINER AROUND 700 PM AND BECKETT AROUND 715 PM.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 3947 7433 3956 7483 3973 7541 4001 7570
3986 7514 3980 7463 3954 7439 3953 7440
3949 7438 3949 7434
TFGSpecial weather statement, Jul 19, 6:32 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
632 PM EDT TUE JUL 19 2011
MDZ015-019-020-200000-
CAROLINE MD-QUEEN ANNE'S MD-TALBOT MD-
632 PM EDT TUE JUL 19 2011
...A FEW STRONG THUNDERSTORM WILL AFFECT CAROLINE...QUEEN ANNE'S AND
TALBOT COUNTIES...
AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF EASTON...MOVING EAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR COPPERVILLE...OXFORD AROUND 645 PM...
EASTON...SKIPTON AROUND 700 PM...HAMBLETON...TRAPPE AROUND 715 PM...
PRESTON...TANYARD AROUND 730 PM...AGNER AND HARMONY AROUND 745 PM.
OTHER THUNDERSTORMS ARE SCATTERED AROUND THE EASTERN SHORE. ALL
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING STRONG GUSTY
WINDS...SMALL HAIL...HEAVY RAIN...AND FREQUENT CLOUD TO GROUND
LIGHTNING.
LAT...LON 3863 7614 3867 7622 3873 7625 3870 7627
3872 7631 3866 7635 3867 7636 3876 7637
3884 7629 3889 7633 3885 7628 3887 7625
3884 7625 3882 7621 3890 7620 3890 7577
3867 7575 3869 7590 3867 7595 3861 7598
JJMSpecial weather statement, Jul 19, 8:51 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
851 PM EDT TUE JUL 19 2011
DEZ003-004-200145-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
851 PM EDT TUE JUL 19 2011
...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...
AT 847 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHEAST OF DOVER...MOVING SOUTH AT 30
MPH. THE THUNDERSTORM WILL BE NEAR SLAUGHTER BEACH...MILFORD AROUND
900 PM...MILTON...GEORGETOWN AROUND 920 PM...MILLSBORO...DAGSBORO
AROUND 935 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT FREQUENT...CLOUD TO GROUND LIGHTNING FROM THIS STORM.
LAT...LON 3846 7564 3884 7559 3884 7555 3890 7549
3892 7541 3895 7539 3895 7533 3894 7530
3881 7518 3879 7513 3879 7511 3881 7509
3880 7507 3845 7504
JJMLocal storm report, Jul 19, 9:19 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
919 PM EDT TUE JUL 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG LEWES 38.78N 75.15W
07/19/2011 SUSSEX DE 911 CALL CENTER
TREE DOWN NEAR LEWES
0330 PM TSTM WND DMG ESE VIOLA 39.04N 75.57W
07/19/2011 KENT DE 911 CALL CENTER
TREE DOWN AT INTERSECTION OF CANTERBERRY RD AND ANDREWS
LAKE RD
0345 PM TSTM WND DMG HARRINGTON 38.92N 75.57W
07/19/2011 KENT DE 911 CALL CENTER
TREE DOWN IN HARRINGTON
0400 PM TSTM WND DMG FENWICK ISLAND 38.46N 75.05W
07/19/2011 SUSSEX DE 911 CALL CENTER
TREE DOWN NEAR FENWICK ISLAND
0600 PM TSTM WND DMG DEPTFORD TWP 39.82N 75.12W
07/19/2011 GLOUCESTER NJ 911 CALL CENTER
TREES DOWN.
0600 PM TSTM WND DMG PITTSGROVE TWP 39.55N 75.14W
07/19/2011 SALEM NJ 911 CALL CENTER
TREES DOWN
0621 PM TSTM WND DMG PITMAN 39.73N 75.13W
07/19/2011 GLOUCESTER NJ 911 CALL CENTER
NUMEROUS TREES WERE KNOCKED DOWN THROUGHOUT GLOUCESTER
COUNTY.
0622 PM TSTM WND DMG GLOUCESTER TWP 39.79N 75.03W
07/19/2011 CAMDEN NJ 911 CALL CENTER
A FEW TREES KNOCKE DOWN.
0642 PM LIGHTNING ELK TWP 39.65N 75.13W
07/19/2011 GLOUCESTER NJ 911 CALL CENTER
HOUSE STRUCK BY LIGHTNING
0645 PM LIGHTNING FRANKLIN TWP 39.60N 75.03W
07/19/2011 GLOUCESTER NJ 911 CALL CENTER
HOUSE STRUCK BY LIGHTNING
0700 PM LIGHTNING FOLSOM 39.59N 74.85W
07/19/2011 ATLANTIC NJ 911 CALL CENTER
HOUSE STRUCK AND DAMAGED BY LIGHTNING. NO INJURIES
REPORTED.
0713 PM TSTM WND DMG UPPER DEERFIELD TWP 39.48N 75.21W
07/19/2011 CUMBERLAND NJ 911 CALL CENTER
TREES DOWN.
0715 PM TSTM WND DMG MANNINGTON TWP 39.63N 75.41W
07/19/2011 SALEM NJ 911 CALL CENTER
TREES DOWN
0730 PM TSTM WND DMG QUINTON 39.55N 75.41W
07/19/2011 SALEM NJ 911 CALL CENTER
TREES DOWN
0752 PM TSTM WND DMG NEWPORT 39.30N 75.18W
07/19/2011 CUMBERLAND NJ TRAINED SPOTTER
NUMEROUS TREES DOWN AND ROAD FLOODING
0835 PM TSTM WND DMG CONOWINGO 39.68N 76.16W
07/19/2011 CECIL MD 911 CALL CENTER
TREE DOWN ACROSS DOCTOR JACK ROAD
&&
EVENT NUMBER PHI1100385 PHI1100383 PHI1100384 PHI1100386 PHI1100389
PHI1100398 PHI1100390 PHI1100391 PHI1100392 PHI1100393 PHI1100388
PHI1100394 PHI1100397 PHI1100396 PHI1100389 PHI1100395
TFGSpecial weather statement, Jul 19, 9:27 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
927 PM EDT TUE JUL 19 2011
DEZ002>004-MDZ012-015-019-020-200300-
CAROLINE MD-DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT MD-KENT DE-
QUEEN ANNE'S MD-TALBOT MD-
927 PM EDT TUE JUL 19 2011
...THUNDERSTORMS EXPECTED THROUGH THE LATE EVENING HOURS...
AN AREA OF SHOWERS AND THUNDERSTORMS WILL BE MOVING ACROSS THE AREA
FROM NORTH TO SOUTH DURING THE LATE EVENING HOURS. SOME
THUNDERSTORMS WILL PRODUCE HEAVY RAIN...GUSTY WINDS...AND LIGHTNING.
PONDING OF WATER CAN BE EXPECTED ON ROADWAYS IN THE HEAVIER BANDS OF
RAIN.
HOT WEATHER WILL RETURN ON WEDNESDAY...WITH THE HIGHEST TEMPERATURES
EXPECTED ON FRIDAY.
LAT...LON 3846 7570 3869 7583 3856 7604 3873 7625
3867 7636 3887 7625 3882 7621 3883 7620
3894 7624 3884 7638 3886 7639 3905 7631
3900 7618 3916 7628 3934 7617 3932 7543
3880 7508 3846 7503 3844 7505
JJMThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:03 PM EDT | Special Marine Warning | PHI | 117 min | |
| Jul 19, 8:13 PM EDT | Severe Thunderstorm Warning | PHI | Cape May, Cumberland | 62 min |
| Jul 20, 4:04 AM EDT | Excessive Heat Watch | PHI | Atlantic, Burlington, Cape May, Cumberland, Hunterdon, Middlesex and 7 more | 11 hr |
| Jul 19, 8:07 PM EDT | Severe Thunderstorm Warning | PHI | Chester | 53 min |
| Jul 20, 5:22 PM EDT | Special Weather Statement | PHI | Monroe | 53 min |
| Jul 19, 8:19 PM EDT | Severe Thunderstorm Warning | PHI | Kent | 56 min |
| Jul 19, 8:51 PM EDT | Special Weather Statement | PHI | Sussex | 54 min |
Nearby
Special Weather Statements in Maryland, 2011Special Weather Statements in Delaware, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.